I am now up to 4Mgs a day of Xanax and have started to even take them sublingualy (desolved under the toung) because it gives a faster high. I also mix this with almost a 5th of 100 proof rum every night after work just to calm my constant anxiety dissorder.
I don't know how much Xanax is too much, but I get the feeling that 4Mgs a night is not good. I try to taper down, but I just son't get any effect from any less that 4Mgs at one time. Two years ago I could get relaxed from just 1/2Mg, but now it just keep taking more and more to get that theraputic effect.
I tried to stop for about three days, but I got cold sweats, shivers, and severe agitation.
I always thought I had control over this. Like I could handle it and not let it get out of control, but now I see that I am severly dependent on the drug. I can't help but enjoy the relaxed feeling that Xanax and alcohol give me after a hard day at work. How can something that makes you feel so normal be so bad for you?
Whatever you do do not just stop the xanax it has to be tapered very very slowly,stopping cold turkey can kill you so will stopping alcohol cold turkey,with xanax there can be seizures and death by stopping cold turkey,can you talk to a doctor and explain your problem? getting medical help to get off benzos(xanax) and alcohol is the only way to go with them
As snowflake says, do not just stop taking the Xanax. You need to detox under the care of a doctor.
You are addicted to the pills, but I think you know that already. But you know what??? It is OK!!!! You are recognizing you have a problem and can now get the help you want! Whatever you do, don't be afraid of asking for help. You cannot do this alone. BUt again, that may sound worse than it really is!
Keep posting, and please see a doctor before you stop. Congrats on taking the time to post your story. That is a brave thing to do, and it is a great step in the right direction.
I have the same issue, and I'm being urged to go to the ER immediately and be admitted for at least 7-10 days to detox. It is very hard to wean off the Xanax, and as you know, you cannot stop cold turkey. The mood swings will get out of control and God only knows what could result. Wishing you the best...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.